Alert archive / New York / Gale Warnings in 2013

Gale Warning 4, NWS New York, NY

January 21, 2013

NWS New York, NY issued this gale warning at Jan 21, 2013, 3:28 PM EST. It took effect at Jan 22, 2013, 12:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2013, 3:28 PM EST (20:28 UTC)
In effect from
Jan 22, 2013, 12:00 AM EST
Expired
Jan 22, 2013, 3:22 PM EST
In force
15 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WHUS71 KOKX 212028
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EST MON JAN 21 2013

...ROUGH CONDITIONS ON ALL WATERS LATE TONIGHT THROUGH TUESDAY...

ANZ350-353-355-221000-
/O.UPG.KOKX.SC.Y.0011.130122T0500Z-130122T1100Z/
/O.NEW.KOKX.GL.W.0004.130122T0500Z-130122T2300Z/
/O.UPG.KOKX.GL.A.0004.130122T1100Z-130122T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
328 PM EST MON JAN 21 2013

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST TUESDAY. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

* TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-221000-
/O.CON.KOKX.SC.Y.0011.130122T0500Z-130122T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
328 PM EST MON JAN 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM EST TUESDAY...

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...SOUTH SHORE 
  BAYS...AND PECONIC AND GARDINERS BAYS.

* WINDS...NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT.

* SEAS...2 TO 4 FEET.

* TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
889 
WHUS71 KOKX 220915
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
415 AM EST TUE JAN 22 2013

...ROUGH CONDITIONS ON ALL WATERS TODAY...

ANZ350-353-355-221715-
/O.CON.KOKX.GL.W.0004.000000T0000Z-130122T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
415 AM EST TUE JAN 22 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 8 FEET.

* TIMING...TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-221715-
/O.CON.KOKX.SC.Y.0011.000000T0000Z-130122T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
415 AM EST TUE JAN 22 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...SOUTH SHORE 
  BAYS...AND PECONIC AND GARDINERS BAYS.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET ON LONG ISLAND SOUND.

* TIMING...TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
039 
WHUS71 KOKX 221428
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
928 AM EST TUE JAN 22 2013

...ROUGH CONDITIONS ON ALL WATERS TODAY...

ANZ350-353-355-222300-
/O.CON.KOKX.GL.W.0004.000000T0000Z-130122T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
928 AM EST TUE JAN 22 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 7 FEET.

* TIMING...TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-222300-
/O.CON.KOKX.SC.Y.0011.000000T0000Z-130122T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
928 AM EST TUE JAN 22 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...SOUTH SHORE 
  BAYS...AND PECONIC AND GARDINERS BAYS.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET ON LONG ISLAND SOUND.

* TIMING...TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
129 
WHUS71 KOKX 222022
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
322 PM EST TUE JAN 22 2013

...ROUGH CONDITIONS INTO WEDNESDAY...

ANZ350-353-355-230500-
/O.CAN.KOKX.GL.W.0004.000000T0000Z-130122T2300Z/
/O.EXB.KOKX.SC.Y.0011.000000T0000Z-130123T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
322 PM EST TUE JAN 22 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...TONIGHT AND WEDNESDAY. HIGHEST WINDS AND SEAS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-340-345-230500-
/O.EXT.KOKX.SC.Y.0011.000000T0000Z-130123T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
322 PM EST TUE JAN 22 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY...

* LOCATION...LONG ISLAND SOUND...SOUTH SHORE BAYS...AND PECONIC
  AND GARDINERS BAYS.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET ON LONG ISLAND SOUND.

* TIMING...TONIGHT AND WEDNESDAY. HIGHEST WINDS AND SEAS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ338-230500-
/O.EXT.KOKX.SC.Y.0011.000000T0000Z-130123T1100Z/
NEW YORK HARBOR-
322 PM EST TUE JAN 22 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* LOCATION...NEW YORK HARBOR.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* TIMING...TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 21, 12:55 PM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Jan 21, 12:55 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1255 PM EST MON JAN 21 2013

.SYNOPSIS...
LOW PRESSURE APPROACHES TODAY AND MOVES THROUGH TONIGHT. HIGH
PRESSURE THEN SLOWLY BUILDS INTO REGION THROUGH THURSDAY. ANOTHER
LOW PRESSURE SYSTEM TRACKS NEARBY AT THE END OF THE WEEK. HIGH
PRESSURE RETURNS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST REMAINS ON TRACK.

LOW PRESSURE WILL MOVE IN FROM THE WEST THIS AFTERNOON. CLOUDS
HAVE OVERSPREAD THE REGION AND WILL SLOWLY LOWER THROUGH THE
AFTERNOON. SOME ISENTROPIC LIFT AS WELL AS SOME LIFT FROM AN
APPROACHING MID LEVEL SHORT WAVE...THERE COULD BE SOME SNOW
SHOWERS ACROSS THE AREA THIS AFTERNOON. BETTER OVERALL CHANCES
WOULD APPEAR TO BE OVER EASTERN CT AND EASTERN LONG ISLAND LATE IN
THE DAY AS MOISTURE AND LIFT BECOMES FOCUSED TOWARDS A DEVELOPING
SURFACE TROUGH. HIGH TEMPERATURE FORECAST WAS AN EVEN BLEND OF MAV
AND NAM MOST WITH A FEW SLIGHT ADJUSTMENTS...RESULTING IN BELOW
NORMAL HIGHS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
MORE SOURCES OF LIFT ENTER THE PICTURE TONIGHT. AT THE SURFACE...A
LOW PRESSURE CENTER DEVELOPS JUST OFF TO THE SOUTH WHILE AN INVERTED
TROUGH SHARPENS OVER THE EASTERNMOST PORTION OF THE FORECAST AREA.
ALOFT...THERE WILL BE POSITIVE VORTICITY ADVECTION WITH AN
APPROACHING SHORTWAVE...PLUS SOME SYNOPTIC LIFT COURTESY OF THE
RIGHT REAR QUADRANT OF A JET STREAK IN THE UPPER LEVELS.

LIKELY TO CATEGORICAL POPS WERE CONFINED TO EASTERN LONG ISLAND AND
CT...WHERE THE AFOREMENTIONED SOURCES OF LIFT BEST COINCIDE.
CONSIDERING THE STEEP LAPSE RATES IN THE LOW TO MID
LEVELS...THINKING IS THE SNOWFALL WILL BE MORE SHOWERY IN NATURE.
HAVE KEPT THE WORDING AS "SNOW SHOWERS" IN THE FORECAST.

AS FOR SNOW ACCUMULATIONS...HAVE LEANED A LITTLE MORE TOWARDS THE
WETTER GFS FOR QPF. FEELING IS THAT THE INTERACTION OF THE POSITIVE
VORTICITY ADVECTION WITH THE INVERTED TROUGH WOULD WARRANT MORE QPF
THAN WHAT IS DEPICTED BY NAM. BASED ON TEMPERATURES DURING THE
EVENT...WENT WITH SNOW RATIOS AVERAGING AROUND 12 TO 1. THIS RESULTS
IN MOSTLY AN INCH OR TWO OF SNOWFALL OVER CT AND EASTERN LONG
ISLAND...WITH AROUND 3 INCHES FOR PARTS OF NEW LONDON COUNTY AND
POSSIBLY OVER THE TWIN FORKS AS WELL. NO ADVISORIES WILL BE ISSUED
AT THIS TIME...BUT WITH THE DIFFICULTY IN PINPOINTING WHERE EXACTLY
THE INVERTED TROUGH SETS UP AND SHARPENS...WILL HAVE TO KEEP AN EYE
OUT FOR CHANGES ESPECIALLY OVER THIS PART OF THE FORECAST AREA.

THE DEVELOPMENT OF SOME WEAK LOW-LEVEL INSTABILITY THIS EVENING
AHEAD OF THE VORT MAX/ARCTIC FRONT WILL PRESENT A LOW END THREAT
FOR SNOW SQUALLS...WHICH WOULD BRIEFLY BRING VISIBILITIES DOWN TO
1/2 MILE OR LESS AND DROP A QUICK INCH OR TWO OF SNOW. THE THREAT
OF THIS IS HIGHEST ACROSS EASTERN ZONES. CHECK THE LATEST NWS
FORECAST IF YOU PLAN ON HEADING OUT THIS EVENING.

COLD AND WINDY FOR TUESDAY AS HIGH PRESSURE BUILDS IN BEHIND THE
DEPARTING STORM. HIGHS ONLY IN THE 20S...AND WIND CHILL VALUES DOWN
INTO THE SINGLE DIGITS DURING THE MORNING. WITH A STRONG WNW
FLOW...MOISTURE FROM THE LAKES COULD SURVIVE OVER HERE IN THE FORM
OF FLURRIES...PRIMARILY FOR THE WESTERN PORTION OF THE FORECAST
AREA. OTHERWISE...COLD AIR MOVING OVER THE SOUND AND OCEAN WATERS
COULD PERHAPS TRIGGER SOME SNOW SHOWERS OVER EASTERN LONG ISLAND.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
VERY COLD CONDITIONS ON TAP IN THE PERIOD AS HIGHLY AMPLIFIED LONG
WAVE TROUGH REMAINS OVER THE EASTERN HALF OF THE COUNTRY ON
WEDNESDAY...WHILE ARCTIC HIGH PRESSURE BUILDS INTO THE AREA AT THE
SURFACE. THE TROUGH FLATTENS BY THURSDAY...WITH THE CENTER OF THE
SURFACE HIGH MOVING OVER THE AREA BY THURSDAY NIGHT. THE COLDEST DAY
OF THE WEEK WILL BE WEDNESDAY AS HIGHS WILL ONLY REACH THE LOWER TO
MIDDLE 20S ACROSS LONG ISLAND AND THE NEW YORK METRO AREA...AND
LOWER 20S TO TEENS INLAND. SUB-ZERO WIND CHILL VALUES ARE LIKELY
TUESDAY NIGHT...WITH WEDNESDAY AFTERNOON VALUES IN THE LOWER TEENS.
SLIGHTLY WARMER TEMPERATURES ON THURSDAY...BUT STILL ONLY IN THE 20S
REGION WIDE.

MODELS ARE CONSISTENT WITH CYCLOGENESIS OF A LOW IN THE LEE OF THE
ROCKIES THURSDAY INTO THURSDAY NIGHT WHICH WILL AFFECT US ON
FRIDAY...BUT THERE ARE TIMING DIFFERENCES AS TO WHEN THIS
DEVELOPS...WHICH TRANSLATES TO UNCERTAINTY WHEN IT GETS TO OUR
AREA...BOTH FOR TRACKING AND TIMING. THE ECMWF AND CANADIAN ARE MORE
PROGRESSIVE THAN THE GFS...AND TRACK THE LOW WEST AND NORTH (OVER
THE AREA IN THE CASE OF THE CANADIAN) OF THE AREA BY 00Z SATURDAY.
THESE MODELS BRING PRECIPITATION TO THE AREA BY LATE THURSDAY
NIGHT...WHILE THE GFS IS 12 HRS BEHIND...AND TRACKS THE LOW SOUTH OF
THE AREA. NOT ONLY IS THERE UNCERTAINTY IN THE DETERMINISTIC
MODELS...BUT IN THE ENSEMBLES AS WELL. 6 OF THE 12 GFS ENSEMBLE
MEMBERS TRACK THE LOW LIKE THE DETERMINISTIC GFS...WHILE 4 ARE MORE
LIKE THE ECMWF DETERMINISTIC. THE MEAN TRACK OF THE LOW TAKES IT
OVER LONG ISLAND BY 18Z FRIDAY...AND OVER CAPE COD BY 00Z
SATURDAY. SINCE 850 TEMPS ARE GOING TO BE IMPORTANT...8 MEMBERS
KEEP THE 0 DEGREE LINE SOUTH OF THE ENTIRE AREA...WHEREAS 4 BRING
THE 0 DEGREE LINE AT LEAST OVER LONG ISLAND. THE MEAN 850 TEMPS
HOWEVER ARE BELOW 0 FOR THE ENTIRE AREA. THE ECMWF ENSEMBLE HAS A
4.5-8 DEGREE SPREAD OVER THE REGION...WITH THE 0 DEGREE LINE JUST
EAST OF LONG ISLAND. WITH SUCH UNCERTAINTY...WILL MORE OR LESS
KEEP WHAT IS IN THE FORECAST PREVIOUSLY...INTRODUCING A SHORT
PERIOD OF A MIXTURE OF SNOW AND RAIN MAINLY FOR PORTIONS OF LONG
ISLAND.

ANOTHER LONG WAVE TROUGH SETS UP OVER THE AREA FOR THE
WEEKEND...WITH HIGH PRESSURE BUILDING IN. COLD TEMPS WILL CONTINUE
THROUGH THEN.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
LOW PRES PASSES SOUTH OF LONG ISLAND THIS EVENING...AND THEN
INTENSIFIES OVER THE WESTERN ATLANTIC WATERS LATE TONIGHT AND
TUESDAY MORNING.

VFR WITH CIGS THICKENING AND LOWERING TO 3500-4000 FT THROUGH THE
AFTERNOON. OCNL MVFR CONDS LIKELY IN -SN STARTING AROUND 22Z OVER
WESTERN TERMINALS AND AROUND 00Z OVER EASTERN TERMINALS. LIGHT
SNOW WILL GENERALLY RESULT IN ABOUT AN INCH OF SNOWFALL THIS
EVENING...BUT HIGHER AMOUNTS WILL FALL OVER THE EASTERN
TERMINALS...WHERE KISP COULD GET 1-2 INCHES AND KGON COULD GET
2-4 INCHES. CONDS WILL OCCASIONALLY DIP TO IFR...AND POSSIBLY LIFR
AT KGON WHERE HEAVIER SNOW BANDS ARE EXPECTED.

LOW PRES MOVES EAST OF THE TERMINALS BY 06Z. CONDS IMPROVE TO VFR
SHORTLY THEREAFTER WITH CIGS 3500-4000 FT AND WILL CONTINUE
THROUGH TUESDAY.

SOUTH WINDS VEER TO THE WEST THIS EVENING...THEN TO THE NORTHWEST
AFTER THE LOW DEPARTS. WINDS INCREASE TO 15-20 KT WITH GUSTS
AROUND 25 KT BY 06Z. NORTHWEST WINDS AROUND 300 DEGREES TRUE WILL
THEN INCREASE TO AROUND 20 KT WITH GUSTS AROUND 30 KT LATE TONIGHT
AND THROUGH TUESDAY.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: MODERATE CONFIDENCE IN LIGHT SNOW AND MVFR
CONDS THIS EVENING. LESS THAN AN INCH SNOW ACCUMULATION EXPECTED.
GUSTY NORTHWEST WINDS TONIGHT.

KJFK FCSTER COMMENTS: MODERATE CONFIDENCE IN LIGHT SNOW AND MVFR
CONDS THIS EVENING. LESS THAN AN INCH SNOW ACCUMULATION EXPECTED.
GUSTY NORTHWEST WINDS TONIGHT.

KLGA FCSTER COMMENTS: MODERATE CONFIDENCE IN LIGHT SNOW AND MVFR
CONDS THIS EVENING. LESS THAN AN INCH SNOW ACCUMULATION EXPECTED.
GUSTY NORTHWEST WINDS TONIGHT.

KTEB FCSTER COMMENTS: MODERATE CONFIDENCE IN LIGHT SNOW AND MVFR
CONDS THIS EVENING. LESS THAN AN INCH SNOW ACCUMULATION EXPECTED.
GUSTY NORTHWEST WINDS TONIGHT.

KHPN FCSTER COMMENTS: MODERATE CONFIDENCE IN LIGHT SNOW AND MVFR
CONDS THIS EVENING. LESS THAN AN INCH SNOW ACCUMULATION EXPECTED.
GUSTY NORTHWEST WINDS TONIGHT.

KISP FCSTER COMMENTS: MODERATE TO HIGH CONFIDENCE IN SNOW AND
MVFR/IFR CONDS TONIGHT. 1-2 INCHES SNOW ACCUMULATION EXPECTED.
GUSTY NORTHWEST WINDS TONIGHT.

.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUESDAY AFTERNOON-THURSDAY...VFR. GUSTY NW WINDS AT TIMES.
.THURSDAY NIGHT-FRIDAY...SUB-VFR CONDS POSSIBLE AS A STORM SYSTEM
APPROACHES THURSDAY NIGHT. SNOW COULD MIX WITH AND CHANGE TO RAIN
ON FRIDAY.
.SATURDAY...VFR. GUSTY NORTH WINDS.

&&

.MARINE...
WINDS AND SEAS ARE SAFELY BELOW SCA CRITERIA OVER THE OCEAN
WATERS.. AFTER COLLABORATION WITH THE SURROUNDING OFFICES...HAVE
GONE WITH A GALE WATCH OVER THE OCEAN WATERS ON TUESDAY...AND WILL
ALLOW THE NEXT SHIFT TO FINE TUNE THE TIMING AND COVERAGE OF THE
POTENTIAL GALES. HAVE ENOUGH CONFIDENCE TO GO WITH A SMALL CRAFT
ADVISORY FOR ALL THE AREA WATERS FROM MIDNIGHT TONIGHT THROUGH
TUESDAY...EXCEPT ACROSS THE OCEAN WATERS WHERE THE SCA IS ONLY UP
UNTIL 11Z...THEN THE GALE WATCH BEGINS. THE INCREASING WINDS WILL
BE DUE TO A STORM THAT WILL STRENGTHEN OFFSHORE WHILE HIGH
PRESSURE TRIES TO BUILD IN FROM THE WEST.

WAVES COME BELOW 5 FT DURING THE DAY WEDNESDAY...THOUGH WINDS WILL
STAY ABOVE 25 KT THROUGH THE DAY...BUT WILL DIMINISH THROUGH THE
LATE AFTERNOON AND EVENING HOURS AS THE PRESSURE GRADIENT RELAXES
WITH THE DEPARTING STORM. WAVES WILL COME UP ON FRIDAY AS A
SOUTHERLY FLOW BUILDS WAVES TO AROUND 5 FT WITH THE APPROACH OF
ANOTHER STORM SYSTEM.

&&

.HYDROLOGY...
QPF TOTALS OF UP TO A QUARTER OF AN INCH IS EXPECTED TO RESULT IN
MOSTLY 1 TO 3 INCHES OF SNOW ACROSS THE FORECAST AREA LATE TODAY
THROUGH TONIGHT. THE HIGHEST AMOUNTS LOOK TO BE ACROSS FAR EASTERN
LI AND SE CT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST TUESDAY
     FOR ANZ330-335-338-340-345.
     GALE WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR
     ANZ350-353-355.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST TUESDAY
     FOR ANZ350-353-355.

&&

SYNOPSIS...JC/JP
NEAR TERM...BC/JC/JP
SHORT TERM...JC
LONG TERM...JP
AVIATION...MPS
MARINE...BC/JC/JP
HYDROLOGY...JC/JP
Hazardous weather outlook, Jan 21, 4:18 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
418 AM EST MON JAN 21 2013

CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-221100-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
418 AM EST MON JAN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-010>012-NYZ079-081-221100-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
418 AM EST MON JAN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SNOWFALL FROM LATE TODAY THROUGH TONIGHT IS EXPECTED TO ACCUMULATE
FROM 1 TO 3 INCHES...RESULTING IN HAZARDOUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-221100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
418 AM EST MON JAN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-221100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
418 AM EST MON JAN 21 2013

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:57 AM ESTGale WatchOKX12 hr
Jan 21, 3:57 AM ESTSmall Craft AdvisoryOKX68 hr

Nearby

Gale Warnings in New York, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.